Ohio, 2004High Wind in Ohio, December 7, 2004
December 7, 2004 · NWS CLE · 20 events in 20 counties and zones
An area of strong low pressure moved northeast across Michigan and into Ontario on December 7th. Strong winds occurred to the east of the low as it moved through the region.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $380,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong low pressure moved northeast across Michigan and into Ontario on December 7th. Strong winds occurred to the east of the low as it moved through the region. A line of weak showers developed to the west of Interstate 71 during the late afternoon hours and then raced east across northeastern Ohio. Gusty winds associated with this line were responsible for most of the damage that occurred. A peak gust of 66 mph was measured at Burke Lakefront Airport (Cuyahoga County) at 443 p.m. Hundreds of trees were downed across the area and many power outages were reported. A home in Huron County was heavily damaged by a fallen tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 7, 10:59 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 7, 10:59 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1059 AM EST TUE DEC 7 2004
.UPDATED SHORT TERM (THIS AFTERNOON)...MOSTLY A WORDING CHANGE.
SHOWERS AND A CHANCE OF A THUNDERSTORMS. WIND GUST TO 55 MPH POSSIBLE
AS THE STRONGER WINDS MOVE IN THIS AFTERNOON.
.SHORT TERM (TODAY THROUGH WED NIGHT)...WIND ADVISORY FOR ENTIRE
FORECAST AREA FROM 11 AM THROUGH 11 PM. ALL MODELS IN FAIRLY GOOD
AGREEMENT MOVING LOW PRESSURE SYS CENTRAL MISSOURI ACROSS LOWER SE
MICHIGAN THIS AFTERNOON THEN INTO SOUTHERN ONTARIO TONIGHT. 925MB
WINDS INCREASE TO 40 TO 50 KNOTS BY 18Z DEPENDING ON MODEL. CURRENT
HT FALLS ACROSS SOUTHERN IN WOULD FAVOR THE GFS TRACK WHICH IS
SLIGHTLY FURTHER SOUTH THEN THE ETA.
DRY SLOT ACROSS OK PUSHES NE TODAY AS LOW TRACKS ACROSS LOWER MI.
QUESTION IN MY MIND WAS HOW MUCH SUN WILL NW OH GET THIS AFTERNOON.
MADE MY FORECAST ON THE ASSUMPTION THAT IT WOULD REMAIN MOSTLY
CLOUDY THIS AFTERNOON. DEFINITE CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING AHEAD OF TRAILING COLD FRONT THAT WILL MOVE
ACROSS NORTHERN OHIO THIS AFTERNOON. SPC CONVECTIVE OUTLOOK KEEPS
AREA IN GENERAL THUNDER FOR TODAY.
RIDGE OF HIGH PRESSURE SLIDES EAST ACROSS FORECAST AREA TOMORROW
PROVIDING A BREAK FROM THE RAIN.
&&
.AVIATION (06Z-06Z)...
WIDESPREAD IFR CIGS/VSBYS SHOW NO SIGNS OF LIFTG DURG THE OVRNGT.
WRMFNT NRLY STNRY CLOSE TO LERI & MOVD MOVD LTL THIS EVENG. WINDS TO
BE INCRESG FROM THE SE-S TWB MRNG AND INCRSG RAPIDLY DURG TUE AS A
DVLPG LOW OVR MO TAKES A NE TRACK INTO SE MI AND DEEPENS SIG. 1ST
WAV OF RN TO PUSH THRU THE ARE LATE TNGT AND TUE MRNG WI FOLLOWED BY
A DRY SLOT DURG TUE AFTN/EVENG. A SECONADRY TROF/CDFNT TO SWING THRU
THE AREA TUE EVENG SHIFTG THE WINDS INTO THE W. STG LOW LVL WINDS
>50 KTS TO MIX DWN AND PUSH GUSTS UP INTO THE 40S AND PERHAPS THE 50
KT RANGE AHD AND ALG THE CDFNT.
&&
.LONG TERM (WED NIGHT THRU MONDAY)...
HI BLDS IN WED AND MOVS E THU. CDFNT MOVS THRU FRI. BULK OF RAIN MAY
SLIDE OFF TO THE SOUTHEAST ACCORDING TO GFS BUT WILL STILL FCST A
CHANCE OF SHOWERS WITH DEEPENING TROUGH AND FROPA. TROUGH DEEPENS
OVER THE WEEKEND AND CLIPPER SYSTEM ON SUNDAY WL HAVE A SOUTHWEST
FLOW AHD OF IT AND IT MAY WARM UP ENOUGH FOR PCPN TO START AS RAIN
AND WL CONT WITH BOTH RAIN/SNOW IN THE FCST. EVEN COLDER SUN NGT
INTO MONDAY FOR FIRST REAL TASTE OF WINTER BUT NOT ALL THAT FAR
BELOW NORMAL.
&&
.CLE WATCHES/WARNINGS/ADVISORIES.
OH...WND ADVISORY THIS AFTN AND EVE.
PA...WND ADVISROY THIS AFTN AND EVE.
LE...GALE WARNING IN EFFECT
&&
SHORT TERM...THOMPSON/DJB
LONG TERM...21/KOSARIK
AVIATION...FK
Hazardous weather outlook, Dec 7, 4:45 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
445 AM EST TUE DEC 7 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080944-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
445 AM EST TUE DEC 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
A WIND ADVISORY IS IN EFFECT FOR NORTHERN OHIO AND NORTHWEST PA THIS
AFTERNOON AND EVENING AS AN INTENSE LOW PRESSURE SYSTEM MOVES ACROSS
THE CENTRAL GREAT LAKES. THE WINDS OVER LAKE ERIE WILL ALSO INCREASE
TO GALE FORCE. THE WINDS WILL BEGIN TO DECREASE TONIGHT AS THE LOW
MOVES INTO SOUTHERN CANADA.
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND
EARLY EVENING...MAINLY IN NORTHWEST OHIO. THE MAIN DAMAGE WOULD BE
FROM STRONG WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
High Wind, Ashland
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Ashland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
High Wind, Ashtabula
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
High Wind, Cuyahoga
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $25,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High Wind, Geauga
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
High Wind, Holmes
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Holmes forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
High Wind, Huron
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Huron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
High Wind, Knox
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Knox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
High Wind, Lake
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
High Wind, Lorain
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
High Wind, Mahoning
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Mahoning forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
High Wind, Marion
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
High Wind, Medina
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
High Wind, Morrow
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Morrow forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
High Wind, Portage
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Portage forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
High Wind, Richland
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
High Wind, Stark
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Stark forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
High Wind, Summit
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
High Wind, Trumbull
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Trumbull forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- December 7, 12:15 PM EST to 4:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 7, 20041 injured · $1.7 million · F2 · 65 events
- Flood in Tennessee, December 7, 20041 death · 1 event
- Tornadoes and Damaging Wind in Mississippi, December 7, 2004$125,000 · F2 · 3 events
- Tornado in Alabama, December 7, 2004$30,000 · F2 · 1 event
- Damaging Winds in Louisiana, December 7, 2004$214,000 · 75 kt wind · 10 events
- High Wind in New York, December 7 to 8, 2004$235,000 · 54 kt wind · 8 events
- Strong Wind in Ohio, December 7, 2004$95,000 · 8 events
- High Wind in Pennsylvania, December 7, 2004$55,000 · 50 kt wind · 3 events
- Damaging Wind in Louisiana, December 7, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Indiana, December 7, 2004$15,000 · F0 · 1 event
- High Wind in Oregon, December 7 to 8, 200493 kt wind · 6 events
- High Wind in Ohio, December 7, 200450 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429239, 5429240, 5429241, 5429242, 5429243, 5429244, 5429245, 5429246, 5429247, 5429248, 5429249, 5429250, 5429251, 5429252, 5429253, 5429254, 5429255, 5429256, 5429257, 5429258.